MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Model Number SEP8-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01010.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) in the left iliac artery and femoral veins using an indigo system separator 8 (sep8), indigo system aspiration catheter 8 (cat8) and, non-penumbra sheath (terumo).During the procedure, the physician completed two passes using the sep8 and cat8.While advancing the sep8 for another pass, the physician noticed after some time that the wire distal to the bulb of the sep8 broke off in the left iliofemoral vein.The cat8 and sep8 were therefore removed.It was reported that the cat8 was found to be kinked near the distal tip.The physician then advanced a new cat8 to aspirate and remove the broken wire of the sep8.It was also reported that the broken piece of the sep8 was observed on the back table and fluoroscopy confirmed that the entire broken wire piece was removed from the patient.The physician decided that the thrombectomy portion of the procedure was sufficient and completed the procedure using balloon angioplasty.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10320422
Report Number3005168196-2020-01009
Device Sequence Number3178253
Product Code DXE
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF95774
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Date Report Sent to FDA01/01/2005